Hail, Hood
- When
- April 6, 2:57 PM CST
- Where
- Hood County, Granbury
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -97.800
Half dollar-size hail reported.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 8:50 AM CST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 950 AM CDT THU APR 6 2006 .UPDATE... ELEVATED CONVECTION CONTINUES TO DEVELOP ACROSS NORTH TEXAS THIS MORNING. THIS CONVECTION IS FORMING IN RESPONSE TO INCREASED LARGE SCALE FORCING AND MID LEVEL INSTABILITY. WILL INCREASE MORNING POPS AND ALSO BUMP UP AFTERNOON POPS SLIGHTLY. THE DRY LINE REMAINS OVER WEST TEXAS AT THIS TIME BUT ITS ON THE MOVE AND SHOULD ENTER INTO THE WESTERN COUNTIES OF NORTH TEXAS IN THE NEXT COUPLE OF HOURS. BEST SEVERE THUNDERSTORM CHANCES WILL REMAIN OVER THE NORTHEAST COUNTIES THIS AFTERNOON. && .DISCUSSION... 311 AM A LOT GOING ON IN THE FORECAST THIS MORNING AS H5 LONGWAVE TROUGH CONTINUES TO APPROACH NORTH TEXAS FROM THE WEST. MODELS IN FAIRLY GOOD AGREEMENT WITH TODAYS WEATHER...AS WE CONTINUE TO EXPECT THE DRY LINE AND ADVANCING PACIFIC COLD FRONT TO QUICKLY SWEEP EAST ACROSS N TEXAS THIS AFTERNOON. MOISTURE AND INSTABILITY WILL NOT BE A PROBLEM...AS HAS BEEN THE CASE OF LATE...BUT A RELATIVELY STRONG CAPPING INVERSION SHOULD LIMIT STORM DEVELOPMENT...EXCEPT FOR AREAS CLOSER TO THE RED RIVER AND EAST OF I-35...WHERE THERE WILL BE AN ENHANCED CHANCE OF STORMS...POSSIBLY SEVERE...THIS AFTERNOON AND EVENING. HAVE ADJUSTED SEVERE STORM FORECAST CLOSER TO NEW DAY 1 FROM SPC. A TIGHT PRESSURE GRADIENT AND BREEZY WINDS ALOFT WILL ALSO COMBINE TO BRING VERY WINDY CONDITIONS TO MOST OF N TEXAS TODAY. CURRENT WIND ADVISORY LOOKS GOOD. WE ADJUSTED THE RED FLAG WARNING A BIT FURTHER EAST...AS NEW DATA SUGGESTS LOWER DEW POINTS WILL MAKE IT FURTHER EAST...AS WELL AS THE STRONGER WINDS. FRONT/DRY LINE SHOULD PUSH EAST OF N TEXAS LATE TONIGHT...ENDING CHANCES OF RAIN/STORMS. H5 LOW WILL SLOWLY WORK EAST...JUST N TEXAS N TEXAS FRIDAY...WITH SOME PVA AND COLD AIR ALOFT. FEEL STORM CHANCES SHOULD REMAIN JUST N OF RED RIVER SO WILL NOT ADD THEM ATTM. QUITE A PLEASANT WEEKEND AND EARLY NEXT WEEK...BEFORE ANOTHER WEAKER H5 LOW AND WEAK COLD FRONT BRINGS A SLIGHT CHANCE OF STORMS ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 56 78 50 / 20 20 0 0 WACO, TX 81 58 81 50 / 20 20 0 0 PARIS, TX 78 56 77 50 / 30 30 10 10 DENTON, TX 81 54 78 44 / 30 20 0 0 MCKINNEY, TX 79 54 78 50 / 30 20 0 10 DALLAS, TX 79 57 77 50 / 20 20 0 0 TERRELL, TX 80 56 77 50 / 20 30 10 0 CORSICANA, TX 82 58 77 48 / 20 30 0 0 TEMPLE, TX 83 56 80 48 / 20 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR TXZ091- TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104- TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120- TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145. RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091- TXZ092-TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116- TXZ117-TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ141- TXZ142-TXZ143-TXZ144-TXZ156-TXZ157. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT THU APR 6 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 155 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS COULD DEVELOP ACROSS NORTHWEST AND NORTHERN PORTIONS OF NORTH TEXAS THIS AFTERNOON. OTHER ISOLATED THUNDERSTORMS COULD FORM FURTHER SOUTH...NEAR THE INTERSTATE 35 CORRIDOR...AS A DRY LINE AND COOL FRONT MOVE EASTWARD. IT NOW APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A JACKSBORO...DENTON...SULPHUR SPRINGS LINE. ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE FURTHER SOUTH. WINDS WILL BE STRONG AND GUSTY TODAY OVER ALL OF NORTH TEXAS...BUT OVER THE NORTHWESTERN TWO THIRDS OF THE REGION...SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH HIGHER GUSTS. THIS RESULTS IN A WIND ADVISORY FOR THAT AREA. IN MUCH OF THE SAME AREA...A RED FLAG WARNING IS IN EFFECT FOR A CRITICAL FIRE DANGER DUE TO THE HIGH WINDS AND VERY LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTH TEXAS...MAINLY EAST OF A DECATUR...FORT WORTH...LAMPASAS LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1035 AM CDT THU APR 6 2006 TXZ119-061630- DALLAS- 1035 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF GRAND PRAIRIE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE THE CITY OF DALLAS... COCKRELL HILL...AND UNIVERSITY PARK. PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1103 AM CDT THU APR 6 2006 TXZ134-061700- ELLIS- 1103 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MIDLOTHIAN...MOVING NORTHEAST AT 40 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED IN THE NORTHWEST TIP OF ELLIS COUNTY...ALSO MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE GLENN HEIGHTS... MIDLOTHIAN...OAK LEAF...OVILLA AND RED OAK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1119 AM CDT THU APR 6 2006 TXZ105-120-121-061700- HUNT-KAUFMAN-ROCKWALL- 1119 AM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM NEAR ROWLETT...TO NEAR WILMER. MOVEMENT WAS EAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FATE...FORNEY... HEATH...KAUFMAN...QUINLAN...ROCKWALL...ROYSE CITY...TERRELL AND WEST TAWAKONI. HAIL TO ONE HALF INCH IN DIAMETER...BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS. MOVE INSIDE IF THESE STORMS APPROACH YOUR AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1237 PM CDT THU APR 6 2006 TXZ107-122-123-061800- HOPKINS-RAINS-VAN ZANDT- 1237 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST AT 45 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF CANTON IN VAN ZANDT COUNTY...ALSO MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...COMO... EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS AND VAN. HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT THU APR 6 2006 TXZ117-062100- PARKER- 334 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING THUNDERSTORM 10 MILES SOUTHWEST OF WEATHERFORD... MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS DEVELOPING STORM INCLUDE ALEDO...ANNETTA...HUDSON OAKS...WEATHERFORD AND WILLOW PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED ACROSS PARTS OF PARKER COUNTY AS THIS THUNDERSTORM DEVELOPS. IF THIS STORM CONTINUES TO INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT THU APR 6 2006 TXZ117-118-131-062115- HOOD-PARKER-TARRANT- 346 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER UPDATE... AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 6 MILES NORTHWEST OF GRANBURY...MOVING NORTHEAST AT 45 MPH. THE STORMS ARE INTENSIFYING AND FURTHER INTENSIFICATION IS LIKELY...A SEVERE WEATHER WARNING MAY BE NEEDED. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK... CROWLEY...EDGECLIFF...GRANBURY...OAK TRAIL SHORES...RIVER OAKS... WESTWORTH AND WHITE SETTLEMENT.
The Dallas/Ft Worth radar (KFWS), 49 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
4 hail. Local standard time, as filed.
Half dollar-size hail reported.
Public report relayed by sheriff's office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502529, 5502530, 5502531, 5502532.